Hail, Coryell
- When
- May 9, 4:55 PM CST
- Where
- Coryell County, 12 mi W of Purmela
- Measured
- 1.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 31.483, -98.167
Golf ball hail size covering the ground 1 mile southwest of Evant.
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 9, 2:30 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON MAY 9 2005 .UPDATE... UPDATE TO ADD WATCH BOX TO SOUTHWESTERN AREAS. FIRST CELL TO GO NEAR LLANO WENT IMMEDIATELY SEVERE WITH 55 DB REFLECTIVITY AT 35000 FEET AND TOPS ABOVE 50000 FEET. 84 && .PREV DISCUSSION... DISCUSSION... 245 PM. I WAS REALLY FOOLED BY THE PERSISTENCE OF TODAY/S STRATUS ACROSS NORTH TEXAS. WOULD HAVE EXPECTED MUCH MORE CLEARING AND HIGHER TEMPS IN THE EAST. GRAVITY WAVE THAT MOVED ACROSS AREA THIS MORNING MAY HAVE HAD SOMETHING TO DO WITH IT...BUT I DO NOT KNOW WHY. FOR THIS EVENING...FORCING IS WEAK. HOWEVER...ADMOSPHERE FROM MINERAL WELLS WESTWARD IS VERY JUICY AND CAPE IS ON THE ORDER OF 3000 TO 4000 J/KG. WEAK CU FIELD HAS FORMED SJT AND SOUTHWARD AND IS BUILDING AS I WRITE THIS....ALSO HAVE A FEW CU BETWEEN LUBBOCK AND CHILDRESS. MOST OF THESE WILL REMAIN CAPPED...BUT ANY CELLS THAT CAN BREAK THAT CAP SHOULD EXPLODE...PRODUCING LARGE HAIL AND DAMAGING WINDS GIVEN ALL THE ENERGY AVAILABLE. STORM MOTION VECTORS SAY CELLS SHOULD MOVE ESE AT 10-15KT AND THIS WOULD PUT THEM ON COURSE FOR OUR WESTERN AREAS. TIMING WILL BE A BIT LATER THAN YESTERDAY...SO SUNSET AND LESS FAVORABLE LOW LEVELS EAST OF INTERSTATE 35 WOULD SUGGEST THAT ANY THREAT WOULD BE LIMITED TO WESTERN AREAS. WEAK RIDGING MOVES IN FOR TUESDAY THROUGH THURSDAY WITH WARMER MID LEVEL TEMPERATURES AND A STRONGER CAP. WENT WITH HIGH TEMPS IN THE 90S OVER MOST OF CWA TUESDAY AS MODEL GUIDANCE SEEMS TO BE REASONABLE AND STRONGER CAP SUGGESTS HIGHER TEMPS. BY WEDNESDAY AND THURSDAY AFTERNOON DRY LINE WILL BE FIRING OFF AGAIN BUT FLOW WILL BE FROM THE SOUTHWEST AND THESE CELLS SHOULD MOVE TOWARDS OKLAHOMA INSTEAD OF NORTH TEXAS. HAVE MAINTAINED LOW POPS FAR WESTERN ZONES FOR SOME POSSIBILITY OF A STRAY STORM MOVING THAT DIRECTION. EXPECT A COOL FRONT FOR THE WEEKEND SO POPS INCREASE FRIDAY AFTERNOON THROUGH MONDAY WITH MORE UNSTABLE AIRMASS AHEAD OF FRONT....FRONT ITSELF...AND POSSIBLE ISENTROPIC LIFT AFTER FRONT MOVES THROUGH. 84 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH 240 IN EFFECT UNTIL 900 PM CDT. && /84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT MON MAY 9 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 245 PM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH TEXAS. AT 200 PM CDT A DRY LINE EXTENDED ACROSS THE EXTREME WESTERN PART OF NORTH TEXAS WHERE TEMPERATURES WERE IN THE MID TO UPPER 80S. EAST OF THE DRY LINE SKIES WERE MOSTLY CLOUDY WITH TEMPERATURES IN THE 70S BUT WITH DEWPOINTS IN THE 60S. WITH ADDITIONAL AFTERNOON HEATING...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE...WHERE AN ENHANCED CUMULUS FIELD HAS ALREADY DEVELOPED BETWEEN SAN ANGELO...BROWNWOOD...AND FREDERICKSBURG. WITH HIGH INSTABILITY AND MODERATE LOW LEVEL SHEAR...ANY STORMS THAT DEVELOP WILL QUICKLY BECOME SEVERE WITH LARGE HAIL AND HIGH WINDS THE MAIN THREAT. THE STORMS SHOULD WEAKEN AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING...SO THE MAIN THREAT OF SEVERE WEATHER WILL LIKELY BE ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY DEVELOP ALONG THE WEST TEXAS DRYLINE ON WEDNESDAY AND THURSDAY AFTERNOONS...AND AFFECT LOCATIONS ALONG AND WEST OF INTERSTATE 35. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION FROM FRIDAY THROUGH SUNDAY...AS A SOUTHWARD MOVING COLD FRONT STALLS ACROSS NORTHERN TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF NORTH TEXAS BETWEEN 300 AND 700 PM CDT. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT MON MAY 9 2005 TXZ142-143-156-157-092245- CORYELL-HAMILTON-LAMPASAS-MILLS- 510 PM CDT MON MAY 9 2005 ...SIGNIFICANT WEATHER UPDATE... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES WEST OF ADAMSVILLE...OR 16 MILES NORTHWEST OF LAMPASAS...MOVING EAST NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADAMSVILLE...ARNETT... EVANT...GATESVILLE...HAMILTON...PURMELA...SCALLORN AND STAR. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED SHOULD THIS STORM CONTINUE TO STRENGTHEN.
The national radar mosaic for the moment the first event began.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Golf ball hail size covering the ground 1 mile southwest of Evant.
Hail the size of tennis balls fell 2 miles south of Evant.
Power lines blown down.
Golf ball size hail fell at Meridian State Park.
Baseball size fell hail near Meridian State Park.
Golf ball size hail fell along Highway 174.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453711, 5453712, 5453713, 5453714, 5453715, 5453716, 5453717, 5453718.